Advertisement

Selecta Mathematica

, Volume 18, Issue 1, pp 27–87 | Cite as

Chiral Koszul duality

  • John FrancisEmail author
  • Dennis GaitsgoryEmail author
Article

Abstract

We extend the theory of chiral and factorization algebras, developed for curves by Beilinson and Drinfeld (American Mathematical Society Colloquium Publications, 51. American Mathematical Society, Providence, RI, 2004), to higher-dimensional varieties. This extension entails the development of the homotopy theory of chiral and factorization structures, in a sense analogous to Quillen’s homotopy theory of differential graded Lie algebras. We prove the equivalence of higher-dimensional chiral and factorization algebras by embedding factorization algebras into a larger category of chiral commutative coalgebras, then realizing this interrelation as a chiral form of Koszul duality. We apply these techniques to rederive some fundamental results of Beilinson and Drinfeld (American Mathematical Society Colloquium Publications, 51. American Mathematical Society, Providence, RI, 2004) on chiral enveloping algebras of \({\star}\) -Lie algebras.

Keywords

Chiral algebras Chiral homology Factorization algebras Conformal field theory Koszul duality Operads ∞-Categories 

Mathematics Subject Classification (2010)

Primary 81R99 Secondary 14H81 18G55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beilinson, A., Drinfeld, V.: Chiral algebras. American Mathematical Society Colloquium Publications, 51. American Mathematical Society, Providence, RI (2004)Google Scholar
  2. 2.
    Beilinson, A., Drinfeld, V.: Quantization of Hitchin’s integrable system and Hecke eigensheaves. Available from http://math.uchicago.edu/~mitya/langlands.html
  3. 3.
    Ben-Zvi D., Francis J., Nadler D.: Integral transforms and Drinfeld centers in derived algebraic geometry. J. Am. Math. Soc. 23(4), 909–966 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Bezrukavnikov R., Finkelberg M., Schechtman V.: Factorizable Sheaves and Quantum Groups. Lecture Notes in Mathematics 1691. Springer, Berlin (1998)Google Scholar
  5. 5.
    Boardman, J.M., Vogt, R.: Homotopy Invariant Algebraic Structures on Topological Spaces. Lecture Notes in Mathematics (Vol. 347). Springer, Berlin (1973)Google Scholar
  6. 6.
    Ching M.: Bar constructions for topological operads and the Goodwillie derivatives of the identity. Geom. Topol. 9, 833–933 (2005) (electronic)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Drinfeld V.: DG quotients of DG categories. J. Algebra 272(2), 643–691 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Francis, J.: Derived algebraic geometry over \({\mathcal {E}_n}\) -rings. Thesis (PhD) Massachusetts Institute of Technology (2008)Google Scholar
  9. 9.
    Francis, J.: Factorization homology of topological manifolds (In preparation)Google Scholar
  10. 10.
    Fresse B.: On the homotopy of simplicial algebras over an operad. Trans. Am. Math. Soc. 352(9), 4113–4141 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Gaitsgory D.: Twisted Whittaker model and factorizable sheaves. Selecta Math. New Ser. 13, 617–659 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Gaitsgory, D.: Ind-coherent sheaves. arXiv:1105.4857. Preprint (2011)Google Scholar
  13. 13.
    Getzler, E., Jones, J.: Operads, homotopy algebra and iterated integrals for double loop spaces. Unpublished work (1994)Google Scholar
  14. 14.
    Ginzburg V., Kapranov M.: Koszul duality for operads. Duke Math. J. 76(1), 203–272 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Joyal A.: Quasi-categories and Kan complexes Special volume celebrating the 70th birthday of Professor Max Kelly. J. Pure Appl. Algebra 175(1–3), 207222 (2002)MathSciNetGoogle Scholar
  16. 16.
    Lurie J.: Higher Topos Theory. Annals of Mathematics Studies, 170. Princeton University Press, Princeton, NJ (2009)Google Scholar
  17. 17.
    Lurie, J.: Higher Algebra. Prepublication book draft. Available from http://www.math.harvard.edu/~lurie
  18. 18.
    Moore, J.: Differential Homological Algebra. Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, Gauthier-Villars, Paris, pp. 335–339 (1971)Google Scholar
  19. 19.
    Notes on Geometric Langlands. DG Categories. Available from http://www.math.harvard.edu/~gaitsgde/GL
  20. 20.
    Priddy S.: Koszul resolutions. Trans. Am. Math. Soc. 152, 39–60 (1970)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Quillen D.: Rational homotopy theory. Ann. Math. 90(2), 205–295 (1969)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Rozenblyum, N.: Modules over a chiral algebra. ArXiv:1010.1998, Preprint (2010)Google Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Department of MathematicsNorthwestern UniversityEvanstonUSA
  2. 2.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations